Alert archive / Guam / High Surf Warnings in 2012

High Surf Warning 1, NWS Guam

December 14, 2012

NWS Guam issued this high surf warning at Dec 14, 2012, 2:10 PM CST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2012, 2:10 PM CST (20:10 UTC)
Expired
Dec 15, 2012, 6:00 PM CST
In force
28 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WHMY40 PGUM 142010
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
610 AM CHST SAT DEC 15 2012

.OVERVIEW...EAST SWELL AND EAST TO NORTHEAST WIND WAVES WILL
PRODUCE HAZARDOUS SURF ALONG EAST AND NORTH FACING REEFS TONIGHT
THROUGH SUNDAY.

GUZ003-004-150900-
/X.UPG.PGUM.SU.Y.0018.000000T0000Z-121216T0800Z/
/X.NEW.PGUM.SU.W.0001.121214T2010Z-121216T0000Z/
/X.NEW.PGUM.SU.Y.0019.121216T0000Z-121216T0800Z/
TINIAN-SAIPAN-
610 AM CHST SAT DEC 15 2012

...HIGH SURF WARNING IN EFFECT UNTIL 10 AM CHST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 10 AM TO 6 PM CHST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 10 AM CHST SUNDAY. A HIGH SURF
ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF ADVISORY IS IN
EFFECT FROM 10 AM TO 6 PM CHST SUNDAY. 

ALONG NORTH FACING REEFS...SURF OF 7 TO 9 FEET WILL PERSIST
THROUGH SUNDAY.

ALONG EAST FACING REEFS...SURF OF 16 TO 18 FEET TODAY AND
TONIGHT. SURF IS EXPECTED TO FALL BACK TO 10 TO 13 FEET ON SUNDAY.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG EAST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS AND DEADLY RIP CURRENTS. COASTAL EROSION OR
PROPERTY DAMAGE IS LIKELY IN LOW-LYING AREAS...OR WHERE WAVE
ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE WHICH
OCCURS AROUND 10 AM THIS MORNING AND 8 PM TONIGHT.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG EAST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$

GUZ001-002-150900-
/X.CON.PGUM.SU.Y.0018.000000T0000Z-121216T0800Z/
GUAM-ROTA-
610 AM CHST SAT DEC 15 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SUNDAY. 

ALONG NORTH FACING REEFS...SURF OF 8 TO 10 FEET WILL PERSIST
THROUGH SUNDAY.

ALONG EAST FACING REEFS...SURF OF TO 11 TO 13 FEET WILL PERSIST
THROUGH TONIGHT. SURF IS EXPECTED TO FALL BACK TO 10 TO 12 FEET
ON SUNDAY.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG EAST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
4 follow-up statements
496 
WHMY40 PGUM 150301 AAA
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TIYAN GU
101 PM CHST SAT DEC 15 2012

UPDATED TO UPGRADE GUAM AND ROTA TO HIGH SURF WARNING

.OVERVIEW...DANGEROUS SURF IS EXPECTED ALONG EAST FACING REEFS OF
THE MARIANAS THIS AFTERNOON AND TONIGHT INTO SUNDAY MORNING.

GUZ001-002-151515-
/X.UPG.PGUM.SU.Y.0018.000000T0000Z-121216T0800Z/
/X.EXB.PGUM.SU.Y.0019.121216T0000Z-121217T0000Z/
/X.EXA.PGUM.SU.W.0001.000000T0000Z-121216T0000Z/
GUAM-ROTA-
101 PM CHST SAT DEC 15 2012

...HIGH SURF WARNING IN EFFECT UNTIL 10 AM CHST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM CHST
MONDAY...

THE NATIONAL WEATHER SERVICE ON GUAM HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 10 AM CHST SUNDAY. A HIGH SURF
ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF ADVISORY IS IN
EFFECT FROM 10 AM SUNDAY TO 10 AM CHST MONDAY. 

ALONG NORTH FACING REEFS...HAZARDOUS SURF AT 8 TO 10 FEET WILL
PERSIST THROUGH SUNDAY.

ALONG EAST FACING REEFS...DANGEROUS SURF AT TO 12 TO 16 FEET IS
EXPECTED THIS AFTERNOON...FALLING TO 11 TO 15 FEET TONIGHT. SURF
IS EXPECTED TO DECREASE TO HAZARDOUS 10 TO 13 FEET ON SUNDAY.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS AND DEADLY RIP CURRENTS. COASTAL EROSION OR
PROPERTY DAMAGE IS POSSIBLE IN LOW-LYING AREAS...OR WHERE WAVE
ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE WHICH
OCCURS SHORTLY AFTER 8 PM THIS SATURDAY EVENING.

STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE 
ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS ARE LIFE
THREATENING.

&&

$$

GUZ003-004-151515-
/X.EXT.PGUM.SU.Y.0019.121216T0000Z-121217T0000Z/
/X.CON.PGUM.SU.W.0001.000000T0000Z-121216T0000Z/
TINIAN-SAIPAN-
101 PM CHST SAT DEC 15 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CHST SUNDAY...
...HIGH SURF ADVISORY NOW IN EFFECT FROM 10 AM SUNDAY TO 10 AM
CHST MONDAY...

ALONG NORTH FACING REEFS...HAZARDOUS SURF AT 8 TO 10 FEET WILL
PERSIST THROUGH SUNDAY.

ALONG EAST FACING REEFS...DANGEROUS SURF AT TO 12 TO 16 FEET IS
EXPECTED THIS AFTERNOON...FALLING TO 11 TO 15 FEET TONIGHT. SURF
IS EXPECTED TO DECREASE TO HAZARDOUS 10 TO 13 FEET ON SUNDAY.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS AND DEADLY RIP CURRENTS. COASTAL EROSION OR
PROPERTY DAMAGE IS POSSIBLE IN LOW-LYING AREAS...OR WHERE WAVE
ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE WHICH
OCCURS SHORTLY AFTER 8 PM THIS SATURDAY EVENING.

STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE 
ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS ARE LIFE
THREATENING.

&&

$$
MIDDLEBROOKE
323 
WHMY40 PGUM 150500
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
300 PM CHST SAT DEC 15 2012

.OVERVIEW...DANGEROUS SURF IS EXPECTED ALONG EAST FACING REEFS OF
THE MARIANAS TONIGHT INTO SUNDAY MORNING.

GUZ001-002-003-004-152000-
/X.CON.PGUM.SU.W.0001.000000T0000Z-121216T0000Z/
/X.CON.PGUM.SU.Y.0019.121216T0000Z-121217T0000Z/
GUAM-ROTA-TINIAN-SAIPAN-
300 PM CHST SAT DEC 15 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CHST SUNDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
10 AM CHST MONDAY...

ALONG NORTH FACING REEFS...HAZARDOUS SURF AT 8 TO 10 FEET WILL
PERSIST THROUGH SUNDAY.

ALONG EAST FACING REEFS...DANGEROUS SURF AT 11 TO 15 FEET IS
EXPECTED TONIGHT. SURF IS EXPECTED TO DECREASE TO HAZARDOUS 10 TO
13 FEET ON SUNDAY.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS AND DEADLY RIP CURRENTS. COASTAL EROSION OR
PROPERTY DAMAGE IS POSSIBLE IN LOW-LYING AREAS...OR WHERE WAVE
ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE...WHICH
OCCURS SHORTLY AFTER 8 PM SATURDAY EVENING AND SHORTLY AFTER 
1030 AM SUNDAY MORNING.

STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG
NORTH AND EAST FACING REEFS...AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$
885 
WHMY40 PGUM 151945
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
545 AM CHST SUN DEC 16 2012

.OVERVIEW...DANGEROUS SURF IS EXPECTED ALONG EAST FACING REEFS OF
THE MARIANAS THIS MORNING WITH HAZARDOUS SURF PERSISTING INTO
MONDAY.

GUZ001>004-160900-
/X.CON.PGUM.SU.W.0001.000000T0000Z-121216T0000Z/
/X.CON.PGUM.SU.Y.0019.121216T0000Z-121217T0000Z/
GUAM-ROTA-TINIAN-SAIPAN-
545 AM CHST SUN DEC 16 2012

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CHST THIS
MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM CHST MONDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CHST THIS
MORNING. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 AM CHST MONDAY. 

ALONG EAST FACING REEFS...DANGEROUS SURF AT 12 TO 15 FEET EXPECTED
THIS MORNING. SURF IS EXPECTED TO DECREASE TO HAZARDOUS 11 TO 13
FEET THIS AFTERNOON.

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS AND DEADLY RIP CURRENTS. COASTAL EROSION OR
PROPERTY DAMAGE IS POSSIBLE IN LOW-LYING AREAS...OR WHERE WAVE
ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE...
WHICH OCCURS SHORTLY AFTER 1030 AM SUNDAY MORNING.

STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG
NORTH AND EAST FACING REEFS...AS RIP CURRENTS ARE LIFE
THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
864 
WHMY40 PGUM 160010
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1010 AM CHST SUN DEC 16 2012

.OVERVIEW...HAZARDOUS SURF IS STILL EXPECTED ALONG EAST AND NORTH
FACING REEFS OF THE MARIANAS THROUGH EARLY MONDAY.

GUZ001-002-003-004-161215-
/X.EXP.PGUM.SU.W.0001.000000T0000Z-121216T0000Z/
/X.CON.PGUM.SU.Y.0019.000000T0000Z-121217T0000Z/
GUAM-ROTA-TINIAN-SAIPAN-
1010 AM CHST SUN DEC 16 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM CHST MONDAY
ALONG EAST AND NORTH FACING REEFS...
...HIGH SURF WARNING HAS EXPIRED...

ALONG NORTH FACING REEFS...SURF WILL BE HAZARDOUS AT 7 TO 9 FEET
TODAY AND TONIGHT. THE SURF SHOULD FALL BELOW HAZARDOUS LEVELS BY
MONDAY MORNING.

ALONG EAST FACING REEFS...SURF WILL BE HAZARDOUS AT 11 TO 13 FEET
TODAY BEFORE FALLING TO 10 TO 12 FEET TONIGHT. THE SURF SHOULD
FALL BELOW HAZARDOUS LEVELS BY MONDAY MORNING.

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG EAST AND NORTH FACING REEFS...AS RIP CURRENTS WILL BE LIFE
THREATENING.

&&

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this high surf warning went out at Dec 13, 11:01 PM CST, 15 hours 9 minutes earlier.

Area forecast discussion, Dec 13, 11:01 PM CST, 15 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
301 PM CHST FRI DEC 14 2012

.SYNOPSIS...
SATELLITE SHOWS THE MARIANAS IN A DRY SLOT BETWEEN AN OLD SHEAR
LINE JUST SOUTH OF GUAM AND A NEWER SHEAR LINE JUST NORTH OF
SAIPAN DRIFTING SOUTHWARD. FRESH TO STRONG TRADES ARE KICKING UP
HAZARDOUS SEAS ACROSS THE MARIANAS WATERS.

&&

.DISCUSSION...
LATEST MODELS SHOW LITTLE CHANGE FROM PREVIOUS RUNS...WITH FRESH
TO STRONG TRADES PEAKING TONIGHT AND SATURDAY AT AROUND 25 KT.
SHOWER COVERAGE REMAINS UNCERTAIN...AS THE SHEAR LINES SEEM TO
REMAIN JUST NORTH AND SOUTH OF THE ISLANDS. BEST CHANCE FOR
SCATTERED COVERAGE SEEMS TO BE SATURDAY NIGHT AND SUNDAY WHEN GFS
AND ECMWF HAVE THE DEEPEST MOISTURE...BUT PLENTY OF UNCERTAINTY.

&&

.MARINE/SURF...
WINDS SET TO PEAK AT 25 KT TONIGHT AND SATURDAY...THEN BEGIN A
LONG SLOW DECLINE THE NEXT FEW DAYS. WINDS SHOULD DROP BELOW SMALL
CRAFT LEVELS ON SUNDAY...BUT SEAS WILL LIKELY REMAIN AT 10 FT
THROUGH SUNDAY NIGHT. THE COMBO OF EAST SWELL AND WIND WAVES WILL
PUSH SURF UP TO 12-13 FEET THE NEXT COUPLE OF DAYS ALONG EAST
FACING REEFS...AND UP TO 9 FEET ALONG NORTH FACING REEFS...SO HIGH
SURF ADVISORY ISSUED WITH THIS FORECAST PACKAGE.

&&

.EASTERN MICRONESIA...
A DRY TRADE-WIND PATTERN DOMINATES AND MAINLY ISOLATED SHOWERS ARE
EXPECTED IN THE COMING DAYS. GFS MODEL INDICATES SOME MID TO UPPER
LEVEL MOISTURE COULD GRADUALLY MOVE INTO THE AREA BY EARLY NEXT
WEEK...BUT MAINLY FOR MORE SOUTHERN LOCATIONS SUCH AS KOSRAE...SO
CHANCES FOR THUNDERSTORMS AT POHNPEI AND MAJURO HAVE DIMINISHED.

&&

.WESTERN MICRONESIA...
A SURFACE TROUGH JUST WEST OF CHUUK IS TRIGGERING SCATTERED SHOWERS
AND A SHEAR-LINE FRAGMENT NEAR YAP IS ALSO PRODUCING SHOWERS. MODELS
INDICATE THE TROUGH WILL MOVE WESTWARD TO PALAU THIS WEEKEND WHILE
THE SHEAR LINE REMAINS STRETCHED FROM NEAR GUAM SOUTHWESTWARD TO THE
VICINITY OF YAP. OTHERWISE...MODERATE TO OCCASIONALLY STRONG TRADE
WINDS ARE EXPECTED TO CONTINUE FOR THIS AREA.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 6 PM CHST SUNDAY
     FOR GUZ001>004.

MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM CHST MONDAY FOR
     PMZ151>154.

&&

MIDDLEBROOKE/SIMPSON

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 12:00 AM CSTHigh Surf AdvisoryGUM22 hr
Dec 14, 3:10 PM CSTHigh Surf AdvisoryGUM51 hr

Nearby

High Surf Warnings in Guam, 2012Every high surf warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.